| Catalog Number |
309.521 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/22/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is a synthes employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on (b)(6) 2021 while trying to remove a screw, the tip of the extraction screw broke and the other became fused with the removed screw.The surgery was completed successfully with a (5) minute delay using another set.This report is for (1) conical extraction screw for 3.5mm screws.This is report 1 of 2 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: visual inspection: the extractscr f/scr ø3.5 was returned and received at us customer quality (cq).Upon visual inspection, it is observed that the threaded tip of the device is broken.No other issues were noted with the device.Dimensional inspection: dimensional inspection of the relevant feature of the received device was not performed at cq due to it being post manufacturing damage.Document/specification review: the following drawing(s) (current and manufactured to) were reviewed: -extract-screw conic f/screws ø3.5 no design issues or discrepancies were found during this investigation.Investigation conclusion: the complaint is being confirmed for the extractscr f/scr ø3.5.A definitive root cause could not be determined for the reported issue with the available information.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based upon these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
This is report 1 of 3 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was further reported that the patient had a non-union and hardware had to be removed to put in a new plate.
Event or Problem Description
It was further reported that it was removal of plate and screw procedure.The surgeon used the extraction screw because the head of the screw, which was inside the patient, was damaged and unable to connect any screw driver.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H6: photo investigation: the complaint device was not returned for investigation.A photo investigation was performed on the provided images.Based on the image, the tip of the extraction screw (part no-309.521) is found to be broken.The root cause of the investigation could not be determined from the available information.Manufacturing record evaluation did not show any non-conformances associated with the provided lot number.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.Conclusion: the complaint condition can be confirmed based on the image provided.During the investigation, no product design issues, or discrepancies were observed.No manufacturing issues were noted during investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.A device history record (dhr) review was conducted: part: 309.521.Lot: l627104.Manufacturing site: bettlach.Release to warehouse date: 15 december 2017.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.